Alert archive / Alabama / Severe Thunderstorm Warnings in 2008

Severe Thunderstorm Warning 330, NWS Birmingham, AL

June 25, 2008Bullock County, Alabama

NWS Birmingham, AL issued this severe thunderstorm warning at Jun 25, 2008, 2:31 PM CDT for Bullock County, Alabama. It was in force for 29 min. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Jun 25, 2008, 2:31 PM CDT (19:31 UTC)
Expired
Jun 25, 2008, 3:00 PM CDT
In force
29 min
Issued by
NWS Birmingham, AL
Area
Storm-based polygon

County Bullock County, AL

The nearest sounding before it

Birmingham, AL (KBMX), launched 12:00Z, 7.5 hours before the alert went out and 156 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Birmingham, AL at 12:00Z on 2008-06-25Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 129 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Birmingham, AL at 12:00Z on 2008-06-25The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 26 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
129 J/kg
Mixed-layer CIN
-168 J/kg
Mixed-layer LCL
1792 m above ground
0-6 km bulk shear
15 kt
0-1 km storm-relative helicity
26 m²/s²
0-3 km storm-relative helicity
33 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Birmingham, AL wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 25, 1:12 PM CDT, 1 hour 19 minutes earlier.

Area forecast discussion, Jun 25, 1:12 PM CDT, 1 hour 19 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE BIRMINGHAM AL
112 PM CDT WED JUN 25 2008

.UPDATED...AFTERNOON FORECAST AND 18Z AVIATION DISCUSSION.

&&

.DISCUSSION...

QUITE A BIT MORE CU FORMING THIS MORNING...NECESSITATED A TWEAK TO
THE FORECAST. BUMPED UP POPS A BIT...AS IT LOOKS LIKE THE BLACK BELT
AREA IS A PRETTY GOOD BET TO FIRE UP SOME SCATTERED CONVECTION THIS
AFTERNOON...FROM TUSCALOOSA...TO MONTGOMERY...TO EUFAULA. TO THE
NORTH OF THAT...FOR ALL BUT THE NORTHEASTERN CORNER EAST OF
BIRMINGHAM AND NORTH OF INTERSTATE 20...CAN NOT RULE OUT AN ISOLATED
THUNDERSTORM...SUCH AS THE ONE THAT POPPED OVER WALKER COUNTY...AND
DECIDED TO INCLUDE MENTION OF ISOLATED WITH A 10 POP.

FORECAST SOUNDINGS INDICATE A THREAT FOR STRONG WINDS ESPECIALLY IN
THE SOUTH...ROUGHLY ALONG AND SOUTH OF HIGHWAY 80...SO INCLUDED
MENTION OF DAMAGING WINDS IN LATEST ZONE PACKAGE.  HWO WILL BE
UPDATE HERE SHORTLY TO REFLECT THE SAME.

&&

.AVIATION...18Z TAF DISCUSSION.

ISOLATED TO SCATTERED THUNDERSTORMS ARE EXPECTED AT ALL BUT ANB THIS
AFTERNOON...WITH THE HIGHEST CHANCES OF ACTUALLY AFFECTING A SITE AT
MGM...TOI...AND PERHAPS TCL. INCLUDED VCTS AND CB AT MGM AND
TOI...BUT CONFIDENCE/TIMING/COVERAGE PRECLUDES ANYTHING MORE THAN
THAT AT THIS TIME. WILL AMEND AS NECESSARY BASED ON RADAR. EXPECT
CONVECTION TO FIZZLE BY 04Z THIS EVENING...WITH CALM CONDITIONS
OVERNIGHT. HAZE AND MVFR POSSIBILITIES DUE TO ANY RAINFALL WARRANT
MENTION AT MGM AND TOI FOR THE OVERNIGHT. EXPECT ISOLATED TO
SCATTERED THUNDERSTORM ACTIVITY TO DEVELOP AGAIN LATE TOMORROW
MORNING.

JD/81

&&

.BMX WATCHES/WARNINGS/ADVISORIES...NONE.
&&

81
Hazardous weather outlook, Jun 25, 1:28 PM CDT, 1 hour 3 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE BIRMINGHAM AL
128 PM CDT WED JUN 25 2008

ALZ011>015-017>050-261828-
AUTAUGA-BARBOUR-BIBB-BLOUNT-BULLOCK-CALHOUN-CHAMBERS-CHEROKEE-
CHILTON-CLAY-CLEBURNE-COOSA-DALLAS-ELMORE-ETOWAH-FAYETTE-GREENE-HALE-
JEFFERSON-LAMAR-LEE-LOWNDES-MACON-MARENGO-MARION-MONTGOMERY-PERRY-
PICKENS-PIKE-RANDOLPH-RUSSELL-SHELBY-ST CLAIR-SUMTER-TALLADEGA-
TALLAPOOSA-TUSCALOOSA-WALKER-WINSTON-
128 PM CDT WED JUN 25 2008

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE COUNTIES SERVED BY THE
NATIONAL WEATHER SERVICE OFFICE IN BIRMINGHAM.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

ISOLATED TO SCATTERED THUNDERSTORMS ARE EXPECTED TO DEVELOP IN THE
HEAT OF THE AFTERNOON AND LAST INTO THE EVENING HOURS...FOR ALL BUT
THE AREAS EAST OF BIRMINGHAM AND NORTH OF INTERSTATE 20. THERE IS A
CHANCE THAT SOME STORMS THAT DEVELOP ACROSS AREAS ALONG AND SOUTH
OF U S HIGHWAY 80 COULD BECOME STRONG...WITH THE PRIMARY THREAT
BEING STRONG DAMAGING WINDS. THUNDERSTORM COVERAGE AND INTENSITY
SHOULD DIMINISH AFTER SUNSET.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

ACTIVATION OF STORM SPOTTERS AND EMERGENCY MANAGEMENT MAY BE NEEDED
FOR STRONG THUNDERSTORMS THIS AFTERNOON AND EVENING.

In the hours before

Special weather statement, Jun 25, 1:06 PM CDT, 1 hour 25 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
106 PM CDT WED JUN 25 2008

ALZ047-251830-
LEE-
106 PM CDT WED JUN 25 2008

...SIGNIFICANT WEATHER ALERT FOR LEE COUNTY UNTIL 130 PM CDT...

AT 102 PM CDT...THE NATIONAL WEATHER SERVICE WAS TRACKING A STRONG
THUNDERSTORM NEAR BEANS MILL...OR 6 MILES EAST OF OPELIKA...MOVING
NORTH AT 10 MPH.

WINDS UP TO 40 MPH ARE EXPECTED WITH THIS STORM.

* LOCATIONS IN OR NEAR THE PATH INCLUDE...
  BEANS MILL.

REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO THE
STORM TO BE STRUCK BY LIGHTNING. SEEK SAFE SHELTER IMMEDIATELY.

61
Special weather statement, Jun 25, 1:27 PM CDT, 1 hour 4 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
127 PM CDT WED JUN 25 2008

ALZ046-251900-
BULLOCK-
127 PM CDT WED JUN 25 2008

...SIGNIFICANT WEATHER ALERT FOR BULLOCK COUNTY UNTIL 200 PM CDT...

AT 123 PM CDT...THE NATIONAL WEATHER SERVICE WAS TRACKING A STRONG
THUNDERSTORM NEAR INVERNESS...OR 10 MILES SOUTH OF UNION SPRINGS...
MOVING NORTH AT 5 MPH.

WINDS UP TO 40 MPH ARE EXPECTED WITH THIS STORM.

* LOCATIONS IN OR NEAR THE PATH INCLUDE...
  INVERNESS.

SEEK SHELTER AND STAY AWAY FROM WINDOWS UNTIL THE STORM HAS PASSED.

61
Special weather statement, Jun 25, 2:07 PM CDT, 24 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
207 PM CDT WED JUN 25 2008

ALZ050-251930-
BARBOUR-
207 PM CDT WED JUN 25 2008

...SIGNIFICANT WEATHER ALERT FOR BARBOUR COUNTY UNTIL 230 PM CDT...

AT 205 PM CDT...THE NATIONAL WEATHER SERVICE WAS TRACKING A STRONG
THUNDERSTORM NEAR CLAYTON...MOVING NORTH AT 5 MPH.

ONE HALF INCH DIAMETER HAIL AND WINDS UP TO 40 MPH ARE EXPECTED WITH
THIS STORM.

* LOCATIONS IN OR NEAR THE PATH INCLUDE...
  CLAYTON.
  BARBOUR COUNTY PUBLIC LAKE DAM.

SEEK SHELTER AND STAY AWAY FROM WINDOWS UNTIL THE STORM HAS PASSED.

61

The office that day

Everything else NWS Birmingham, AL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 25, 2:14 PM CDTSevere Thunderstorm WarningBMXBarbour31 min
Jun 25, 3:38 PM CDTSevere Thunderstorm WarningBMXPike22 min

Nearby

Severe Thunderstorm Warnings in Alabama, 2008Every severe thunderstorm warning in 2008

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.